Thunderstorm Wind, Avoyelles
- When
- August 22, 3:45 PM CST
- Where
- Avoyelles County, Marksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.133, -92.067
Several trees were blown down in Marksville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several trees were blown down in Marksville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 22, 1:16 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAKE CHARLES LA 216 PM CDT FRI AUG 22 2003 CONVECTION GETTING A LATE START THIS AFTERNOON. VISIBLE IMAGERY SHOWING A CU SHADOW OVER THE AREA...GIVING WAY TO CU DEVELOPMENT FROM THE EAST...APPARANTLY FROM THURSDAYS TSTM COMPLEX. ALSO REFLECTED BY COOLER TEMPS DESPITE ADDITIONAL SUN. WAS GOING TO GO WITH SLT CHC TO CHC POPS THIS EVENING BUT WILL INSTEAD OPT TO INCLUDE ONLY ISOLD TSTMS FOR LFT. SHOULD SEE TSTMS RETURN IN EARNEST SATURDAY AS WEAK TROPICAL WAVE/BROAD LOW PRESSURE AREA MOVES INTO THE AREA FROM THE EAST. ADDITIONAL MOISTURE WITH PWS ABOVE 2 INCHES AND K-INDICES CLIMBING INTO THE MID 30S. A BIT LESS PCPN ON SUNDAY AS UPPER RIDGE BUILDS FROM THE PLAINS. LITTLE CHANGE DURING THE UPCOMING WEEK WITH THE POSSIBLE EXCEPTION OF AN EARLY SEASON COOL FRONT ON FRIDAY...HAS SOME JET SUPPORT FROM THE OHIO VALLEY. TROPICS STILL LOOKING QUIET FOR OUR NEIGHBORHOOD. TD 9 COULD BECOME A TROPICAL STORM HOWEVER THE TUTT LOW IN THE GULF SHOULD DRIVE IT NORTH FROM THE CARRIBBEAN THIS WEEKEND. .PRELIMINARY POINT TEMPS/POPS... KBPT 71 90 71 89 / 00 50 30 40 KLCH 71 89 71 89 / 00 60 30 40 KLFT 71 89 70 90 / 10 60 30 40 KAEX 69 90 71 89 / 00 50 30 40 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. SWEENEY
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 404 AM CDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE THIS MORNING NEAR THE COAST...WITH MORE DEVELOPMENT THIS AFTERNOON THROUGHOUT THE REGION. LOCALLY HEAVY RAIN IS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332968.